Jump to content
Rockingchaircat

High blood pressure medication may increase depression risk

Recommended Posts

Rockingchaircat

http://www.rawstory.com/2016/10/high-blood-pressure-medication-may-increase-depression-risk/

 

About one in three Americans have high blood pressure, and a new studysuggests that those on medications to treat this disorder may be at increased risk for depression and a number of other mental health problems. Although the exact reason for these results is not clear, the findings could suggest news ways to prevent mental health conditions, and also treat them. 

The study found that common prescription medications used to treat high blood pressure, such as beta blockers, calcium channel blockers, and angiotensin antagonists, were associated with hospital visits for a number of mental health conditions including depression and bipolar disorder. People taking a beta blocker or calcium channel blocker were twice as likely to have been hospitalized with a mood disorder as those taking an angiotensin antagonist, The Washington Post reported.

 

The reason I'm including this report- is because I've seen no few instances of high blood pressure drugs being mentioned in folks who are working on getting off of antidepressants.  Personally this news doesn't come as a surprise to me- Got High Blood Pressure- take this, which surprise surprise- increases your chances getting depressed. Solution? Take an antidepressant....

 

Of course.

 

The more I learn of medicos- the more I detest them.

Share this post


Link to post
Share on other sites
JackieDecides

the more I learn, the more it strikes me as crazy that my doctor thinks just adding pills is the answer to everything.

 

  recently, she doubled my dose of Ramipril because 2.5 was a "baby dose" and this would just bring my BP down a bit. however, I had told her I found it sedating and what happened was the 5 dose made me so sleepy that I drank more coffee and my BP actually went up.

Edited by JackieDecides

Share this post


Link to post
Share on other sites
JackieDecides

I had to have my dose of Ramipril increased again and I do feel like it helped dampen down my anxiety but did increase my depression. But it's hard to be objective, of course.

 

I wonder if anxiety increased my BP or high BP increases my anxiety or both? a spiral, I mean. 

 

well, things are better now but I hope I can cut back on it once my life is more settled. 

Share this post


Link to post
Share on other sites
ultimatumprisoncell

I find this interesting and want to look into it further. I actually started taking clonidine (a BP medication of the Alpha blocker class) about eight months ago, specifically for anxiety and nightmares, and while going through AD withdrawals. This all came about after much research about them being used in children and by the VA as first-line agents for PTSD, anxiety disorders and also ADHD. My fiancee is a cardiologist and so he is very familiar with the BP meds, not an expert with the psych meds though and so he got a whole new perspective on them since we've been together. I don't doubt that any medication class could cause symptoms of any psychiatric nature... I just know that clonidine has done wonders for my overall anxiety levels and akathisia. Very interesting!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...